Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 30, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 14, 2013, 3:28 AM MST. It took effect at Nov 15, 2013, 2:00 AM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 3:28 AM MST (10:28 UTC)
- In effect from
- Nov 15, 2013, 2:00 AM MST
- Expired
- Nov 15, 2013, 9:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS75 KTFX 141028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MST THU NOV 14 2013 MTZ009-048-142230- /O.UPG.KTFX.HW.A.0022.131115T0900Z-131116T0400Z/ /O.NEW.KTFX.HW.W.0030.131115T0900Z-131116T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 328 AM MST THU NOV 14 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTS UP TO 75 MPH AT FAVORABLE LOCATIONS. * OTHER IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED THROUGH MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
851 WWUS75 KTFX 142120 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MST THU NOV 14 2013 MTZ009-048-151200- /O.CON.KTFX.HW.W.0030.131115T0900Z-131116T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 220 PM MST THU NOV 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY. * TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. GUSTS UP TO 75 MPH ARE POSSIBLE IN FAVORABLE LOCATIONS. * OTHER IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED THROUGH MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
608 WWUS75 KTFX 151047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MST FRI NOV 15 2013 MTZ009-048-152200- /O.CON.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 347 AM MST FRI NOV 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL PERSIST ALONG THE ROCKY MOUNTAIN FRONT THROUGH LATER THIS EVENING. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: IN ADDITION TO STRONG WINDS...AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
016 WWUS75 KTFX 152107 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 207 PM MST FRI NOV 15 2013 MTZ009-048-160400- /O.CON.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 207 PM MST FRI NOV 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR THE ROCKY MOUNTAIN FRONT. * TIMING: STRONG AND GUSTY WINDS WILL GRADUALLY DECREASE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE GENERALLY EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. HOWEVER...GUSTS UP TO 70 MPH REMAIN POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS...MAINLY AT MOUNTAIN PASS LEVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...IN SOME AREAS...WINDS BLOWING OVER RIDGE TOPS MAY WRAP AROUND AND BLOW FROM A MORE EASTERLY DIRECTION. USE EXTRA CAUTION AND BE MINDFUL OF THE POTENTIAL FOR RAPIDLY SHIFTING WINDS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
265 WWUS75 KTFX 160335 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 835 PM MST FRI NOV 15 2013 MTZ009-048-160445- /O.EXP.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 835 PM MST FRI NOV 15 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MST THIS EVENING. WINDS HAVE BEEN STEADILY DECREASING THROUGH THIS EVENING AND ARE NOT EXPECTED TO INCREASE THROUGH THE REMAINDER OF TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:28 AM MST, 0 minutes earlier.
Area forecast discussion, Nov 14, 3:28 AM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MST Thu Nov 14 2013 .DISCUSSION... Thursday through Saturday...Seasonal temperatures will continue through the rest of the work week ahead of the next winter weather system that looks to impact the area Saturday. Winds will increase in speed as Thursday Evening as the pressure gradient builds ahead of the next system. Have upgraded the high wind watch to a high wind warning for the Rocky Mountain Front Thursday Night through Friday Evening due to to the high likelihood of damaging wind speeds. By late Friday Night moisture moving in from the Pacific ahead of the front will create some snow showers across the region...by Saturday the front will move across the region and temperatures will continue to drop throughout the day. Snowfall will become widespread across region by mid day Saturday...and will continue into the night. Strong post frontal winds associated with this system will lead to blowing and drifting snow especially across North Central Montana...along with wind chill values below 0 Fahrenheit Saturday Evening. Suk Saturday night through Thursday...Have not made any significant changes to the long term period. Period starts off with widespread snow and cold temperatures across the forecast as a deep upper trough swings through the Rocky Mountains. Models continue to indicate that this shot of winter weather will move out of the region quite quickly but solutions diverge significantly by Tuesday. Only agreement between the models is that the flow aloft will range from westerly to northwesterly. As a result, I have kept temperatures and pops generally near climatology. mpj && .AVIATION... UPDATED 544Z. VFR conditions will prevail for the next 24 hours. Winds have diminished this evening. Areas of Pacific moisture aloft will bring periods of mid-level cloudiness. Mercer && .PRELIMINARY POINT TEMPS/POPS... GTF 49 28 45 26 / 10 10 10 30 CTB 44 25 41 21 / 10 10 20 60 HLN 48 28 44 28 / 20 10 10 30 BZN 46 24 44 26 / 10 10 10 20 WEY 35 18 30 19 / 10 10 10 30 DLN 46 24 40 25 / 10 10 10 20 HVR 43 24 43 24 / 10 10 20 30 LWT 47 25 45 25 / 10 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 2 AM to 9 PM MST Friday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 13, 11:40 AM MST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MST WED NOV 13 2013 MTZ009-048-141200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1140 AM MST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SURFACE WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL BECOME STRONG AND GUSTY THURSDAY NIGHT AND FRIDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL WITH THIS SYSTEM ALONG WITH MUCH COLDER AIR. THUS WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION. FRIGID TEMPERATURES WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THOSE WHO PLAN TO BE OUTSIDE OR HAVE TRAVEL PLANS SHOULD BE PREPARED FOR WINTER CONDITIONS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS OR HIGH WIND REPORTS WOULD GREATLY BE APPRECIATED. MTZ008-010>015-044>047-049>055-141200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1140 AM MST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL WITH THIS SYSTEM ALONG WITH MUCH COLDER AIR. THUS WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION. FRIGID TEMPERATURES WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THOSE WHO PLAN TO BE OUTSIDE OR HAVE TRAVEL PLANS SHOULD BE PREPARED FOR WINTER CONDITIONS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS WOULD GREATLY BE APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:23 PM MST | Winter Storm Watch | TFX | 13 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.